MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number ME1224
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.Patient demographics requested however not provided.
 
Event or Problem Description
It was reported that the trifuse extension leaked unspecified fluids.Although requested there was no additional event details or patient impact provided at this time.
 
Event or Problem Description
It was reported that the trifuse extension leaked when attached to a primary set and when mated to a syringe.The event occurred in the icu.The customer stated the leaks occurred when removing the extension set from the package and testing the set with a syringe.Although requested there was no additional event details or patient impact provided at this time.A video attached to file of product failure leaks when using syringe and slid clamp is clamped.
 
Additional Manufacturer Narrative
The customer report of a leak from the trifuse extension sets was confirmed based on functional testing on two of the received initial unopened reported associate set samples.The reported suspect set was not received for evaluation.However, a customer-provided video confirmed the leak at the same location as that of the returned associate sets.The leaks on the two samples were observed at the engagement between one of the three tubing's to the inlet of the parallel connector components.The root cause was identified as a manufacturing issue.

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9434543
Report Number9616066-2019-03545
Device Sequence Number421235
Product Code FPA
UDI-Device Identifier10885403236112
UDI-Public10885403236112
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model NumberME1224
Device Catalogue NumberME1224
Device Lot Number17115444
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING, TD UNK.